Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Hepatitis and HIV CoinfectionHepatitis and HIV Coinfection
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


HIV hep c gen 4
Aug 6, 2012

Hi I have confection and my liver is chirosis level now. I have hep c genotype 4 uncommon in the West and I only just started Interferon treatment. But now the doctors say my plateletes are dangerously low and they may have to stop. They are also schooling me that I will die! They say they have no more treatments to offer me. However I feel OK. Would anyone know of doctors thinking outside the square on this. I am sure there are indendent researchers out there with at least some options. Many thanks in advance for any ideas. Best Scott

Response from Dr. McGovern

Thank you for your question Scott. This sounds like a tough situation.

With genotype 4 infection, you should be taking Peg interferon PLUS ribavirin. I hope that you are doing that because you need combination therapy - not just PEG alone.

I would give you ribavirin dosed by weight at about 13 mg/kilogram given in two divided doses daily with food.

As for the platelet count, this is a common side effect with PEG unfortunately. Your doctors want to help you but don't want to harm you either. I hope that you can stay on your PEG but you should have HCV RNA testing before stopping to at least know if the treatment was helping. This is VERY important information to have for the future since new medications are coming for HCV.

In the meantime, take your HIV medications, which are also helpful...Make sure you are vaccinated against hepatitis A and B, if you have never been exposed...Finally, avoid all alcohol...



Previous
fatty infiltration of liver
Next
Acute HCV

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement